Stochastic optimal hedge ratio: theory and evidence
AbstractThe minimum variance hedge ratio is widely used by investors to immunize against the price risk. This hedge ratio is usually assumed to be constant across time by practitioners, which might be a too restrictive assumption because the Optimal Hedge Ratio (OHR) might vary across time. In this article we put forward a proposition that a stochastic OHR performs differently than an OHR with constant structure even in the situations in which the mean value of the stochastic OHR is equal to the constant OHR. A mathematical proof is provided for this proposition combined with some simulation results and an application to the US stock market during 1999--2009 using weekly data.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoArticle provided by Taylor & Francis Journals in its journal Applied Economics Letters.
Volume (Year): 19 (2012)
Issue (Month): 8 (May)
Contact details of provider:
Web page: http://www.tandfonline.com/RAEL20
Other versions of this item:
- Hatemi-J, Abdulnasser & El-Khatib, Youssef, 2010. "Stochastic optimal hedge ratio: Theory and evidence," MPRA Paper 26153, University Library of Munich, Germany.
- C32 - Mathematical and Quantitative Methods - - Multiple or Simultaneous Equation Models; Multiple Variables - - - Time-Series Models; Dynamic Quantile Regressions; Dynamic Treatment Effect Models
- G10 - Financial Economics - - General Financial Markets - - - General (includes Measurement and Data)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kroner, Kenneth F. & Sultan, Jahangir, 1993. "Time-Varying Distributions and Dynamic Hedging with Foreign Currency Futures," Journal of Financial and Quantitative Analysis, Cambridge University Press, vol. 28(04), pages 535-551, December.
- Baillie, Richard T & Myers, Robert J, 1991. "Bivariate GARCH Estimation of the Optimal Commodity Futures Hedge," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 6(2), pages 109-24, April-Jun.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Michael McNulty).
If references are entirely missing, you can add them using this form.